Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 258, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 2, 2022, 7:47 PM CDT for Chippewa County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2022, 7:47 PM CDT (00:47 UTC)
- Expired
- Sep 2, 2022, 8:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Chippewa County, WI
The radar
The La Crosse radar (KARX), 139 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
824
WUUS53 KMPX 030047
SVRMPX
WIC017-030115-
/O.NEW.KMPX.SV.W.0258.220903T0047Z-220903T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
747 PM CDT Fri Sep 2 2022
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Eastern Chippewa County in west central Wisconsin...
* Until 815 PM CDT.
* At 747 PM CDT, a severe thunderstorm was located 7 miles north of
Cadott, or 23 miles northeast of Eau Claire, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Boyd around 800 PM CDT.
Other locations in the path of this severe thunderstorm include
Stanley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4497 9134 4524 9135 4527 9093 4505 9092
4492 9093
TIME...MOT...LOC 0047Z 280DEG 29KT 4506 9114
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JRB2 follow-up statements
164
WWUS53 KMPX 030102
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
802 PM CDT Fri Sep 2 2022
WIC017-030115-
/O.CON.KMPX.SV.W.0258.000000T0000Z-220903T0115Z/
Chippewa WI-
802 PM CDT Fri Sep 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR EASTERN CHIPPEWA COUNTY...
At 802 PM CDT, a severe thunderstorm was located 6 miles northwest of
Stanley, or 28 miles northeast of Eau Claire, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stanley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4495 9119 4525 9122 4527 9093 4505 9092
4492 9093
TIME...MOT...LOC 0102Z 279DEG 28KT 4505 9100
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JRB337
WWUS53 KMPX 030114
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
814 PM CDT Fri Sep 2 2022
WIC017-030124-
/O.EXP.KMPX.SV.W.0258.000000T0000Z-220903T0115Z/
Chippewa WI-
814 PM CDT Fri Sep 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHIPPEWA COUNTY WILL
EXPIRE AT 815 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Twin Cities.
LAT...LON 4495 9119 4525 9122 4527 9093 4505 9092
4492 9093
TIME...MOT...LOC 0114Z 280DEG 29KT 4504 9088
$$
JRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 6:54 PM CDT, 53 minutes earlier.
Area forecast discussion, Sep 2, 6:54 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 654 PM CDT Fri Sep 2 2022 .UPDATED for 00Z Aviation Discussion... Issued at 651 PM CDT Fri Sep 2 2022 && .DISCUSSION...(This evening through Friday) Issued at 221 PM CDT Fri Sep 2 2022 KEY MESSAGES: - A few storms possible this evening across WI. - Dry and cooler this weekend, then trending warmer than normal next week. At 2 PM this afternoon, the cold front was located from Duluth southwest to New Ulm and Sioux City. Temperatures have risen into the 80s area wide, with dew points in the mid to upper 60s ahead of the front. Cloud cover continues to decrease and there are yet no signs of cu development, indicative of convective initiation. Low level wind fields suggest the strongest frontal forcing is across northern and parts of western WI, where the best chance for a storm or two will be later today. CAMs are less and less optimistic for development this far west, thus reduced PoPs to low chance at best. Noticeably cooler and drier air will build in with high pressure this weekend. Highs in the 70s are expected both days with lows in the 40s, except low 50s in the metro. A couple readings in the 30s are possible, particularly in central MN and northwest WI. High pressure will settle from the Great Lakes to New England next week. With the jet stream remaining well to the north, quiet conditions will prevail (near zero PoP through Thursday) and temperatures will trend warmer than normal in the 80s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 651 PM CDT Fri Sep 2 2022 A few thunderstorms just east of KRNH could impact KEAU this evening. Otherwise VFR conditions with northerly winds becoming northeast on Saturday. Skies will be mostly clear. KMSP... The threat for thunderstorms has ended at KMSP. VFR conditions throughout with no weather-related hazards. /OUTLOOK FOR KMSP/ Sun...VFR. Wind E 5-10 kts. Mon...VFR. Wind SE 5-10 kts. Tue...VFR. Wind S 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Borghoff AVIATION...JRB
Hazardous weather outlook, Sep 2, 2:36 PM CDT, 5 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 236 PM CDT Fri Sep 2 2022 MNZ063-070-077-078-084-085-092-093-WIZ014>016-023>028-031945- Washington-Dakota-Rice-Goodhue-Waseca-Steele-Faribault-Freeborn- Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 236 PM CDT Fri Sep 2 2022 This Hazardous Weather Outlook is for portions of east central Minnesota...south central Minnesota...southeast Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight. A few thunderstorms may develop this evening. Large hail and damaging winds are possible with any storm that develops. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. MNZ041>045-047>062-064>069-073>076-082-083-091-031945- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Yellow Medicine- Renville-McLeod-Sibley-Carver-Scott-Redwood-Brown-Nicollet- Le Sueur-Watonwan-Blue Earth-Martin- 236 PM CDT Fri Sep 2 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
In the hours before
Special weather statement, Sep 2, 5:39 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
539 PM CDT Fri Sep 2 2022
WIZ014>016-023-025-027-022345-
Chippewa WI-Polk WI-Barron WI-St. Croix WI-Dunn WI-Rusk WI-
539 PM CDT Fri Sep 2 2022
...Strong thunderstorms will impact portions of Rusk, northern Dunn,
central and eastern St. Croix, northwestern Chippewa, southern and
eastern Barron and southeastern Polk Counties through 645 PM CDT...
At 537 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Birchwood to 7 miles east of
New Richmond. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rice Lake, Ladysmith, Hudson, New Richmond, Barron, Chetek, Baldwin,
Hammond, Cameron, Roberts, Woodville and Glenwood City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4533 9116 4506 9168 4494 9231 4494 9275
4498 9277 4564 9149 4564 9078
TIME...MOT...LOC 2237Z 262DEG 22KT 4565 9141 4511 9239
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TDKLocal storm report, Sep 2, 6:28 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
628 PM CDT FRI SEP 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 6 ESE DEER PARK 45.15N 92.28W
09/02/2022 M1.50 INCH ST. CROIX WI TRAINED SPOTTER
&&
JRBSpecial weather statement, Sep 2, 6:35 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
635 PM CDT Fri Sep 2 2022
WIZ023>028-030015-
Chippewa WI-Pierce WI-St. Croix WI-Dunn WI-Eau Claire WI-Pepin WI-
635 PM CDT Fri Sep 2 2022
...Strong thunderstorms will impact portions of north central Pepin,
northeastern Pierce, Dunn, southeastern St. Croix, Chippewa and
northwestern Eau Claire Counties through 715 PM CDT...
At 634 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of New Auburn to 7 miles northeast
of Ellsworth. Movement was southeast at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Cornell around 700 PM CDT.
Eau Galle around 705 PM CDT.
Durand around 710 PM CDT.
Other locations impacted by these storms include Cedar Falls,
Caryville, El Paso, Holcombe, Tainter Lake, Tilden, Jim Falls, Sand
Creek, Chippewa Moraine State Rec Area and Arkansaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4501 9124 4479 9153 4460 9200 4479 9241
4521 9162 4521 9155 4526 9154 4530 9146
4529 9095
TIME...MOT...LOC 2334Z 298DEG 31KT 4523 9146 4479 9235
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TDKSpecial weather statement, Sep 2, 7:12 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
712 PM CDT Fri Sep 2 2022
WIZ025>028-030100-
Chippewa WI-Dunn WI-Eau Claire WI-Pepin WI-
712 PM CDT Fri Sep 2 2022
...Strong thunderstorms will impact portions of northeastern Pepin,
Dunn, Chippewa and northwestern Eau Claire Counties through 800 PM
CDT...
At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of New Auburn to 5 miles northeast
of Elmwood. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eau Galle and Cornell.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 32 and 67.
U.S. Highway 53 between mile markers 87 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4459 9179 4460 9196 4466 9214 4493 9214
4521 9161 4521 9155 4525 9154 4530 9146
4529 9138 4510 9092 4508 9093
TIME...MOT...LOC 0012Z 310DEG 16KT 4522 9142 4484 9207
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:12 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Pepin | 48 min |
| Sep 2, 8:04 PM CDT | Special Weather Statement | MPX | Eau Claire | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.